| Model Number |
25-452-00-91 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
03/03/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Reference exemption number e2017029.An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The failure root cause cannot be determined due to the device not being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.
Event or Problem Description
It was reported a twist drill broke and a portion remains implanted.
Additional Manufacturer Narrative
During follow up it was determined the initial report of a twist drill remaining implanted was incorrect.No portion of the twist drill remained in the patient.An investigation was performed using a stereo microscope revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Manufacturing dates for possible lot numbers: lot# 33332747; 07/11/2019; lot #33332745; 02/10/2019.